Hail, Hitchcock
- When
- August 22, 3:17 PM CST
- Where
- Hitchcock County, 6 mi SE of Palisade
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.289, -101.020
Severe thunderstorms moved across SW Nebraska and NW Kansas producing hail up to golf ball size and several flash flood reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Severe thunderstorms moved across SW Nebraska and NW Kansas producing hail up to golf ball size and several flash flood reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 22, 2:50 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT WED AUG 22 2007 .DISCUSSION...SOUTHWEST FLOW WILL CONTINUE TONIGHT THROUGH FRIDAY FOLLOWED BY NORTHWEST FLOW FRIDAY NIGHT AS THE RIDGE BUILDS OVER THE ROCKIES SATURDAY. SURFACE LOW PRESSURE WILL MOVE INTO NORTHWEST KANSAS LATE TONIGHT. A SLOW MOVING FRONT SHOULD MAKE IT INTO THE NORTHERN ZONES THURSDAY MORNING RESIDE SOMEWHERE ACROSS THE FORECAST AREA THURSDAY NIGHT. HIGH PRESSURE BUILDS SOUTH ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT AND CONTINUES SATURDAY. THE MAIN FORECAST CONCERN IS POPS. FOR TONIGHT...THE TROUGH AND FRONT REMAINS TO BE THE FOCUS FOR THE HIGHEST POPS. PLAN TO GO WITH LIKELY POPS IN THOSE AREAS WHICH COMPRISE THE NORTHWEST HALF OF THE FORECAST AREA. THE SOUTHEAST HALF WILL HAVE CHANCE POPS DUE TO HIGH CIN VALUES WHICH WILL HAVE DIFFICULTY BEING OVERCOME. FURTHERMORE THE TROUGH WILL MAKE LITTLE PROGRESS TO THE SOUTHEAST. THE TROUGH AND FRONT WILL CONTINUE TO BE THE FAVORED AREAS FOR HIGHEST POPS ON THURSDAY BUT FOR NOW WILL GO WITH CHANCE POPS AND SLIGHT CHANCE BETWEEN THE BOUNDARIES WHERE CIN WILL BE AROUND 120. THURSDAY NIGHT THE FRONT PUSHES SOUTH WITH MORE SHORTWAVE ENERGY MOVING THROUGH THE FLOW. PLAN TO KEEP HIGH CHANCE AND LIKELY POPS BUT MODIFY THE AREAS IN THE GRIDS. ON FRIDAY...THE FRONT MOVES THROUGH THE FORECAST AREA WITH BEST CHANCES IN THE MORNING. BY AFTERNOON THE FRONT SHOULD BE SOUTH OF THE FORECAST AREA WITH DECREASING MOISTURE/INSTABILITY. CONSEQUENTLY WILL FOLLOW A DECREASING TREND FROM CHANCE TO SLIGHT CHANCE POPS AS THE DAY PROGRESSES. BY FRIDAY NIGHT...LACK OF MOISTURE AND SUBSIDENCE WILL KEEP POPS NIL. NIL POPS WILL CONTINUE THROUGH SATURDAY NIGHT AS HIGH PRESSURE WILL DOMINATE BOTH AT THE SURFACE AND ALOFT. IN THE EXTENDED...A RIDGE WILL BE OVER THE ROCKIES SUNDAY AND MONDAY AND FLATTEN SOME OVER THE PLAINS ON TUESDAY. THE RIDGE WILL START REBUILDING WEST OF THE ROCKIES ON WEDNESDAY. A SURFACE TROUGH WILL BE IN THE AREA SUNDAY/MONDAY. MOISTURE APPEARS TO BE LIMITED ON SUNDAY BUT THAT IS NOT THE CASE ON MONDAY SO WILL PUT IN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA FOR MONDAY AFTERNOON/NIGHT. ON TUESDAY A FRONT WILL MOVE SLOWLY SOUTH ACROSS THE FORECAST AREA. A SHORTWAVE COMBINED WITH ADEQUATE MOISTURE WILL WORK FOR AT LEAST SLIGHT CHANCE POPS ON TUESDAY/TUESDAY NIGHT. SHOWERS MAY LINGER IN THE EAST WEDNESDAY MORNING AS HIGH PRESSURE BUILDS IN. LATER WEDNESDAY AFTERNOON SOME UPSLOPE MAY FIRE SOME STORMS OVER THE HIGHER TERRAIN OF COLORADO WHICH MAY DRIFT EAST INTO WESTERN PORTIONS OF EASTERN COLORADO ZONES. MAX TEMPERATURES WILL COOL FROM THE THE UPPER 80S/LOWER 90S DOWN TO THE LOWER TO MID 80S BY WEDNESDAY. MIN TEMPERATURES WILL RANGE FROM THE UPPER 50S WEST TO THE MID 60S EAST. && .AVIATION...IFR CONDITIONS WILL DETERIORATE THE REST OF THIS AFTERNOON AND INTO THIS EVENING UNTIL AROUND 05Z AS THUNDERSTORMS DEVELOP AND MOVE EAST. MVFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORMS WITH SOME LOCAL IFR POSSIBLE NEAR ANY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL. GUSTY WIND TO 50+KTS WILL BE POSSIBLE NEAR STORMS. OTHERWISE IFR CONDITIONS WILL RESUME FOR THE REST OF THE NIGHT AND THURSDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 149 PM MDT WED AUG 22 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 149 PM MDT WED AUG 22 2007 /249 PM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT HAS MOVED INTO THE AREA EARLY THIS AFTERNOON...AND AT 130 PM MDT WAS LOCATED NEAR A BURLINGTON COLORADO TO ATWOOD KANSAS LINE. ALTHOUGH CLOUD COVER HAS LIMITED INSTABILITY SOMEWHAT...THUNDERSTORMS WILL BEGIN FORMING ALONG AND NEAR THE FRONT BY MID OR LATE AFTERNOON. WIND SHEAR PARAMETERS ARE VERY FAVORABLE FOR THE DEVELOPMENT OF ROTATING SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE MOST FAVORABLE LOCATION FOR THESE DANGEROUS THUNDERSTORMS TO OCCUR IS ALONG AND NORTH OF THE FRONT...INCLUDING CITIES SUCH AS BURLINGTON...ST FRANCIS...ATWOOD...OBERLIN AND MCCOOK. THE FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THIS EVENING...AND THE SEVERE THREAT WILL EXPAND SOUTH AND EAST INTO THE REMAINDER OF THE TRI STATE AREA. AS INDIVIDUAL STORMS MERGE INTO CLUSTERS OR LINES...THE THREAT FOR TORNADOES WILL DIMINISH BUT WIND AND HAIL WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT MIDNIGHT WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY MOVE ACROSS THE AREA ON THURSDAY. A STRONG UPPER LEVEL DISTURBANCE AND JET WILL WILL COMBINE WITH THE COLD FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA. BULLER/JDK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM TSTM WND GST TRIBUNE 38.47N 101.75W
08/22/2007 M67 MPH GREELEY KS MESONET
WIND GUST ASSOCIATED WITH HEAT BURST
&&
CFOLTZThe Goodland radar (KGLD), 118 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43472.